MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity, race: unk.Lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.7mm tmicl13.7 lens, -6.5/+1.5/096 (sphere/cylinder/axis) into the patient's left (os) eye on (b)(6) 2019.The surgeon states the lens is too large and the vault is too high.Reportedly, the lens remains implanted.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
Previously stated that the lens remains implanted.Updated information: the lens has been returned and evaluated, therefore the lens has been explanted.No additional information is known.Explant date: unk.Device evaluation: the lens was returned in a lens vial, in a sterilization pouch.Visual inspection found that the haptic was torn.Patient code updated: 3191 no code available (secondary surgery, lens explant).Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8894309
Report Number2023826-2019-01432
Device Sequence Number1642565
Product Code QCB
UDI-Device Identifier00841542110709
UDI-Public00841542110709
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberTMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR